Alert archive / West Virginia / Tornado Warnings in 2011

Tornado Warning 66, NWS Baltimore/Washington

May 26, 2011Hampshire County, Mineral County, Morgan County, West Virginia; Allegany County, Washington County, Maryland

NWS Baltimore/Washington issued this tornado warning at May 26, 2011, 4:29 PM EDT for Hampshire County, Mineral County, Morgan County, West Virginia; Allegany County, Washington County, Maryland. It was in force for 31 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 4:29 PM EDT (20:29 UTC)
Expired
May 26, 2011, 5:00 PM EDT
In force
31 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Allegany County, MD, Washington County, MD, Hampshire County, WV, Mineral County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 107 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:33 PM EDTTSTM WND DMGOldtown, MDMUTIPLE TREES DOWN IN OLDTOWN
May 26, 4:38 PM EDTTSTM WND DMGLittle Orleans, WVEOC DIRECTOR REPORTS LARGE TREE ACROSS ORLEANS RD... THREE OTHER TREES DOWN
May 26, 4:55 PM EDTTSTM WND DMGBellegrove, MD4 BROKEN WINDOWS. HAIL DAMAGE TO VEHICLES. COMBINATION OF HAIL AND WIND DAMAGE REPORTED.
May 26, 4:55 PM EDTHAIL 2Bellegrove, MD4 BROKEN WINDOWS. HAIL DAMAGE TO VEHICLES. COMBINATION OF HAIL AND WIND DAMAGE REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:42 PM EDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WFUS51 KLWX 262029
TORLWX
MDC001-043-WVC027-057-065-262100-
/O.NEW.KLWX.TO.W.0066.110526T2029Z-110526T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
429 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...
  HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA...
  MORGAN COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  ALLEGANY COUNTY IN WESTERN MARYLAND...
  MINERAL COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 500 PM EDT

* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTHERN
  HAMPSHIRE COUNTY...OR 11 MILES SOUTHEAST OF CUMBERLAND...MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEVELS...
  PAW PAW...
  GREEN RIDGE...
  MAGNOLIA...
  LITTLE ORLEANS...
  GREAT CACAPON...
  BELLEGROVE...
  FOREST PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3964 7822 3943 7864 3952 7869 3973 7842
      3973 7830
TIME...MOT...LOC 2030Z 244DEG 28KT 3953 7862

$$


BJL
3 follow-up statements
557 
WWUS51 KLWX 262038
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
438 PM EDT THU MAY 26 2011

WVC057-262047-
/O.CAN.KLWX.TO.W.0066.000000T0000Z-110526T2100Z/
MINERAL WV-
438 PM EDT THU MAY 26 2011

...THE TORNADO WARNING IS CANCELLED FOR MINERAL COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3964 7822 3945 7861 3954 7867 3973 7842
      3973 7830
TIME...MOT...LOC 2037Z 240DEG 29KT 3957 7858

$$

MDC001-043-WVC027-065-262100-
/O.CON.KLWX.TO.W.0066.000000T0000Z-110526T2100Z/
WASHINGTON MD-HAMPSHIRE WV-MORGAN WV-ALLEGANY MD-
438 PM EDT THU MAY 26 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
ALLEGANY...MORGAN...HAMPSHIRE AND WASHINGTON COUNTIES...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 10 MILES NORTHEAST OF FORT ASHBY...OR 11 MILES
SOUTHEAST OF CUMBERLAND...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  PAW PAW...
  GREEN RIDGE...
  MAGNOLIA...
  LITTLE ORLEANS...
  BELLEGROVE...
  FOREST PARK...
  GREAT CACAPON...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS STORM ALSO IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PING 
PONG BALLS.

&&

LAT...LON 3964 7822 3945 7861 3954 7867 3973 7842
      3973 7830
TIME...MOT...LOC 2037Z 240DEG 29KT 3957 7858

$$


BJL
083 
WWUS51 KLWX 262044
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
444 PM EDT THU MAY 26 2011

MDC001-043-WVC027-065-262100-
/O.CON.KLWX.TO.W.0066.000000T0000Z-110526T2100Z/
WASHINGTON MD-HAMPSHIRE WV-MORGAN WV-ALLEGANY MD-
444 PM EDT THU MAY 26 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
ALLEGANY...MORGAN...HAMPSHIRE AND WASHINGTON COUNTIES...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 11 MILES NORTHWEST OF FISHERS BRIDGE...MOVING
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREEN RIDGE...
  LITTLE ORLEANS...
  BELLEGROVE...
  FOREST PARK...
  GREAT CACAPON...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS STORM ALSO IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
BASEBALLS.

&&

LAT...LON 3964 7822 3952 7846 3950 7857 3958 7862
      3973 7842 3973 7830
TIME...MOT...LOC 2044Z 233DEG 32KT 3961 7851

$$


BJL
700 
WWUS51 KLWX 262059
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
459 PM EDT THU MAY 26 2011

MDC001-043-WVC027-065-262109-
/O.EXP.KLWX.TO.W.0066.000000T0000Z-110526T2100Z/
WASHINGTON MD-HAMPSHIRE WV-MORGAN WV-ALLEGANY MD-
459 PM EDT THU MAY 26 2011

...THE TORNADO WARNING WILL EXPIRE AT 500 PM EDT FOR ALLEGANY...
MORGAN...HAMPSHIRE AND WASHINGTON COUNTIES...

THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3964 7822 3952 7846 3950 7857 3958 7862
      3973 7842 3973 7830
TIME...MOT...LOC 2059Z 233DEG 32KT 3969 7837

$$


BJL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at May 26, 3:07 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 26, 3:07 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
307 PM EDT THU MAY 26 2011

.SYNOPSIS...

LOW PRESSURE OVER INDIANA WILL SLOWLY WEAKEN AS IT MOVES
NORTHEAST INTO FRIDAY. SUBTROPICAL AIR FROM HIGH PRESSURE OVER THE
WESTERN ATLANTIC WILL EXPAND WESTWARD INTO THE MID-ATLANTIC REGION
THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...

SEVERE THUNDERSTORM WATCH 381 IN EFFECT FOR OUR WESTERN FIVE COUNTIES
/ALLEGANY MD DOWN TO HIGHLAND VA/ UNTIL 01Z. AMPLE MOISTURE AND
INSTABILITY IS OUT THERE...QUESTION WAS WITH A FORCING MECHANISM.
THE GREATEST TERRAIN FORCING IS ALONG THE ALLEGHENY FRONT...WHERE
SCATTERED THUNDERSTORMS HAVE POPPED. ALSO...A BOUNDARY FROM
REMNANTS OF THE MORNING ACTIVITY FROM WV IS APPARENT ACROSS THE
NORTHERN SHEN VLY. A THUNDERSTORM HAS POPPED ALONG THE
CLARKE/JEFFERSON CO LINE. OTHER TCU ARE VISIBLE HERE AT LWX...A
WATCH FOR THE BLUE RIDGE AND WEST MAY BE NECESSARY HERE SHORTLY.
WITH BULK SHEAR IN EXCESS OF 40 KT WEST OF THE BLUE RIDGE...SUPER
CELLS ARE POSSIBLE...MAIN THREATS ARE DAMAGING WINDS AND LARGE
HAIL.

FARTHER EAST OF THE BLUE RIDGE...PRESENCE OF HIGH OFF THE COAST IS
MAINTAINING CAP ATTM. THERE IS A WEALTH OF INSTABILITY...AND WITH
70F DEWPOINTS PLENTY OF MOISTURE. NO WATCH EAST OF THE BLUE RIDGE IS
EXPECTED ATTM.

VORT LOBE LIFTING NORTH-NORTHEAST FROM ERN KY/WRN WV MAY PROVIDE
ADDITIONAL FORCING...THOUGH A GOOD AMOUNT OF EASTWARD PROPAGATION
WOULD HAVE TO TAKE PLACE FOR THAT WAVE TO AFFECT THE POTOMAC
HIGHLANDS.

THROUGH TONIGHT...WEAKENING LOW PRESSURE WILL TRACK NORTHEAST FROM
THE WRN OH VLY TO THE ERN GREAT LAKES. FORCING AHEAD OF THIS LOW
INTO THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE MID ATLANTIC
ALLOWS FOR LIKELY POPS ACROSS THE POTOMAC HIGHLANDS WITH DECREASING
CHANCES TO THE EAST SINCE THE FORCING WILL REMAIN ALONG THE CENTRAL
APPALACHIANS INTO FRIDAY. FOCUSED POPS WEST OF THE BLUE RIDGE AFTER
MIDNIGHT GIVEN HIGH-RES GUIDANCE BRINGING ACTIVITY ACROSS THE
ALLEGHENY FRONT.

&&

.SHORT TERM /FRIDAY/...

FRIDAY AFTERNOON LOOKS TO HAVE CONVERGENCE FROM THE REMNANT BOUNDARY
THAT WILL BE DRIFTING EAST...ALONG WITH PEAK HEATING TO TRIGGERS
SHOWERS AND THUNDERSTORMS...WENT WITH LIKELIES FROM THE LEE OF THE
BLUE RIDGE AND WEST...CHANCES THRU THE BAY. A SLIGHT RISK FOR SEVERE
WX IS PROGGED AGAIN...DID NOT GO WITH SEVERE WORDING YET.

SLY FLOW AGAIN FRIDAY AND WITH MAX TEMPS IN THE UPPER 80S /LESS THAN
TODAY DUE TO MORE CLOUDS/. A BAY BREEZE COULD ALSO PROVIDE A FOCUS
FOR CONVECTIVE DEVELOPMENT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...

AREA WL BE UNDER AN UNSTABLE AIR MASS FRI EVE. CAPES OVR 1000 PSBL
FRI EVE. WINDS FIELD NOT GREAT. THE NRN PART OF THE AREA IS IN A
SLT WATCH INTO FRI EVE. MOST LKLY THREATS WOULD BE STRAIGHT LN
WINDS AND HAIL.

AFTR THAT...MEM DAY WKND..THE UNOFFICIAL START OF SUMMER...WL
USHER IN AN OFFICAL TASTE OF SUMMERTIME WX. CONVECTIVE CHCS
DIMINISH...AFTN POP UP STORMS OVR THE MTNS ON SAT THE MAIN
PSBLTY..BUT AFTR THAT THE 594 RIDGE SHOULD KEEP ALL CONVCTN
SUPPRESSED FOR SUN AND MON. TUE FOR THAT MATTER AS WELL.

WHEN I WENT OUT TO TAKE AN OB EARLIER TDA IT WAS OBVIOUS THAT THE
AIR MASS IS CHANGING - 1ST TIME THIS YR I RECALL SEEING
SIGNIFICANT HZ IN THE AIR. AT 2 PM THE 3 MAJOR AIRPORTS WERE ALL
WITHIN A DEG OR TWO OF 90..WHICH HAS YET TO BE REACHED AT ANY SITE
SO FAR THIS YR. BUT IT LOOKS LK IT WL BE REACHED MON/TUE/WED AS
THE ABOVEMENTIONED RDG PARKS OVR THE ERN U.S.

A WK CD FNT IS PROGGED BY THE MDLS TO SLOWLY PUSH INTO THE MID
ATLC NEXT WED OR THU. BUT GIVEN THE HEAT WE'LL XPRNC ERLY IN THE
WK COMPOUNDED W/ THE FACT THAT THROUGHOUT THE YRS HERE MDLS HV
HAD TROUBLE W/ THE TIMING OF FNTS MULTI-DAYS IN ADVNC (IE - USUALLY
FROPAS ARE LATER IF AT ALL). DUE TO THIS I'M REFRAINING FM MORE
THAN SLT CHC POPS DURG THE MDL OF NEXT WK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...

A WEAK FRONT WILL CROSS THE CENTRAL APPALACHIANS AND INTO THE MID
ATLANTIC LATE TONIGHT THROUGH FRIDAY. SCATTERED LATE AFTERNOON/EARLY
EVENING ACTIVITY ALONG AND WEST OF THE BLUE RIDGE. MOST THUNDERSTORMS
WILL REMAIN NORTH/WEST OF THE BALTIMORE-WASHINGTON METRO AREA
UNTIL FRIDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS POSSIBLE
WITH ANY ACTIVITY THROUGH THE TAF PERIOD. SLY FLOW GUSTING TO
AROUND 20 KT THIS AFTERNOON AND FRIDAY AFTERNOON...10 KT OR LESS
OTHERWISE.

TSTMS PSBL FRI EVE..THEN HIGH PRES BUILDS OVR THE AREA FOR THE
HOLIDAY WKND. NO PROBS FORESEEN FOR AVIATION.

&&

.MARINE...

SLY FLOW CONTINUES THROUGH EARLY NEXT WEEK. SLY FLOW GUSTING TO
AROUND 20 KT OVER THE MD PORTION OF THE BAY...WITH GUSTS TO AROUND
20 KT EXPECTED LATER THIS AFTERNOON...SMALL CRAFT ADVISORY IN AFFECT
FOR ALL WATERS UNTIL 6PM...FOR THE MAIN STEM OF THE CHESAPEAKE BAY
THEN UNTIL 5 AM.

SLY CHANNELING AGAIN TOMORROW WARRANTS ANOTHER SCA FOR THE MAIN STEM
OF THE MD BAY...NOON TO 8PM.

HOT HIGH PRES TO MOVE OVER THE WATERS FOR THE HOLIDAY WKND. WINDS
XPCTD TO RMN BLO SCA LVLS FRI NGT AND RIGHT THRU MEM DAY WKND.
NEXT PTNL FOR A FRONTAL PASSAGE NOW UNTIL NEXT WED.

&&

.TIDES/COASTAL FLOODING...

WITH A PROLONGED PERIOD OF SOUTHERLY WINDS...EXPECT WATER LEVELS
TO INCREASE TO AROUND 1.5 FT FOR THE HIGH TIDE CYCLE TONIGHT WHICH
IS PREFERRED ASTRONOMICALLY.

SLY FLOW CONTINUES THROUGH THE WEEKEND AND A NEW MOON IS APPROACHING
/JUNE 1/. THEREFORE...WATER LEVELS WILL REMAIN ELEVATED...WITH THE
POTENTIAL FOR FURTHER MINOR COASTAL FLOODING THROUGH THE HOLIDAY
WEEKEND.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR MDZ007-011-
     013-014-016>018.
VA...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR VAZ052>055-
     057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR ANZ531>534-537-
     539>541-543.
     SMALL CRAFT ADVISORY FROM NOON TO 9 PM EDT FRIDAY FOR
     ANZ531>534-537-539>541-543.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ530-
     535-536-538-542.

&&

PRODUCTS...BAJ/WOODY!
Hazardous weather outlook, May 26, 1:48 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
148 PM EDT THU MAY 26 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
148 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR COASTAL FLOODING IS EXPECTED AT THE MOST SENSITIVE SITES
AROUND HIGH TIDE THROUGH TONIGHT ALONG THE TIDAL POTOMAC RIVER
AND WESTERN SHORE OF THE CHESAPEAKE BAY. SEE /WBCCFWLWX/ FOR
FURTHER DETAILS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC AND
MARYLAND CHESAPEAKE BAY THIS AFTERNOON...AND FOR THE MAIN STEM OF
THE MD BAY INTO LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT CONDITIONS WILL CONTINUE FOR PORTIONS OF THE TIDAL
POTOMAC AND MARYLAND CHESAPEAKE BAY ON FRIDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY. A FEW
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL
AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS.

THE THREAT FOR MINOR COASTAL FLOODING ACROSS THE TIDAL POTOMAC AND
WESTERN SHORE OF THE CHESAPEAKE BAY CONTINUES THROUGH THIS WEEKEND.

HEAT INDICES MAY APPROACH 100 DEGREES MONDAY AND TUESDAY IN THE
BALTIMORE-WASHINGTON METRO AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT ACTIVATION
WILL BE POSSIBLE ON FRIDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-271000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
148 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ALLEGANY
HIGHLANDS UNTIL 9 PM THIS EVENING. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN
THIS AFTERNOON AND EARLY EVENING AND MOVE EASTWARD. SOME OF THESE
STORMS COULD BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY. A FEW
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL
AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT IN THE ALLEGANY HIGHLANDS. PLEASE
RELAY ANY REPORTS OF STRONG WINDS...LARGE HAIL...OR DOWNED TREES
TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, May 26, 3:22 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
322 PM EDT THU MAY 26 2011

WVZ501>504-261945-
WESTERN GRANT WV-EASTERN GRANT WV-WESTERN MINERAL WV-
EASTERN MINERAL WV-
322 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORM TO AFFECT WESTERN GRANT...EASTERN GRANT...
WESTERN MINERAL AND EASTERN MINERAL COUNTIES...

AT 322 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF BISMARCK...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE BISMARCK...MOUNT STORM...MOUNT PISGAH AND
SCHERR.

PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3939 7919 3926 7902 3907 7930 3910 7936
      3913 7934 3915 7934 3919 7930 3921 7931
      3920 7938 3919 7939 3919 7946
TIME...MOT...LOC 1922Z 220DEG 22KT 3914 7935

BJL
Local storm report, May 26, 4:02 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
402 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             KEYSER                  39.44N  78.98W
05/26/2011  M0.75 INCH       MINERAL            WV   TRAINED SPOTTER

&&

EVENT NUMBER LWX1100717

WOODY!
Local storm report, May 26, 4:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
411 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             1 SE MCCOOLE            39.44N  78.96W
05/26/2011  E1.00 INCH       MINERAL            WV   PUBLIC

            LARGE HAIL LASTED FOR TEN MINUTES.

&&

EVENT NUMBER LWX1100718

WOODY!
Local storm report, May 26, 4:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
415 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             BAYARD                  39.27N  79.37W
05/26/2011  M0.88 INCH       GRANT              WV   TRAINED SPOTTER

            NICKEL SIZE HAIL IN BAYARD FROM 355PM TO 400PM

&&

EVENT NUMBER LWX1100719

KLW
Local storm report, May 26, 4:22 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
422 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             2 NNE SHORT GAP         39.56N  78.80W
05/26/2011  E1.50 INCH       MINERAL            WV   TRAINED SPOTTER

&&

EVENT NUMBER LWX1100720

GMS
Local storm report, May 26, 4:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
424 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             1 SE MCCOOLE            39.44N  78.96W
05/26/2011  E0.88 INCH       MINERAL            WV   TRAINED SPOTTER

            NICKEL SIZE HAIL WHITENED THE GROUND AT 777 ARMSTRONG
            STREET NEAR KEYSER... WEST VIRGINIA

&&

EVENT NUMBER LWX1100721

KLW

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:47 PM EDTSpecial Weather StatementLWXJefferson28 min
May 26, 2:50 PM EDTSpecial Weather StatementLWXGrant25 min
May 26, 3:03 PM EDTSevere Thunderstorm WarningLWXGrant, Mineral42 min
May 26, 3:22 PM EDTSpecial Weather StatementLWXGrant23 min
May 26, 3:40 PM EDTSevere Thunderstorm WarningLWXGrant, Mineral65 min
May 26, 3:51 PM EDTSevere Thunderstorm WarningLWXPendleton39 min
May 26, 3:58 PM EDTSevere Thunderstorm WarningLWXPendleton62 min
May 26, 4:09 PM EDTFlash Flood WarningLWXGrant, Mineral4 hr
May 26, 4:22 PM EDTSevere Thunderstorm WarningLWXHampshire, Mineral38 min
May 26, 4:41 PM EDTSevere Thunderstorm WarningLWXGrant, Mineral49 min
May 26, 4:51 PM EDTTornado WarningLWXMorgan39 min
May 26, 4:55 PM EDTTornado WarningLWXGrant, Hampshire, Mineral35 min
May 26, 5:07 PM EDTSpecial Weather StatementLWXMineral23 min
May 26, 5:16 PM EDTSevere Thunderstorm WarningLWXGrant, Hardy, Pendleton59 min
May 26, 5:24 PM EDTSevere Thunderstorm WarningLWXMorgan22 min
May 26, 5:27 PM EDTSevere Thunderstorm WarningLWXHampshire, Mineral, Morgan48 min
May 26, 5:41 PM EDTTornado WarningLWXHardy31 min
May 26, 5:54 PM EDTSevere Thunderstorm WarningLWXBerkeley, Hampshire, Hardy, Mineral, Morgan51 min
May 26, 6:09 PM EDTSevere Thunderstorm WarningLWXHampshire, Hardy32 min
May 26, 6:17 PM EDTSevere Thunderstorm WarningLWXHardy, Pendleton18 min
May 26, 6:21 PM EDTSevere Thunderstorm WarningLWXPendleton39 min
May 26, 6:26 PM EDTSevere Thunderstorm WarningLWXBerkeley, Morgan45 min
May 26, 6:40 PM EDTSpecial Weather StatementLWXJefferson65 min
May 26, 6:46 PM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson59 min
May 26, 6:51 PM EDTSevere Thunderstorm WarningLWXHardy, Pendleton28 min
May 26, 3:48 AM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more27 hr

Nearby

Tornado Warnings in West Virginia, 2011Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.